Local

Case ‘strong’ against fake Salisbury doctor in death of transgender NC teen

Kavonceya Iman Cornelius of Salisbury
Kavonceya Iman Cornelius of Salisbury

Publicity over the death of a transgender teen killed by bad illegal silicone injections has prompted other victims to come forward, prosecutors said in the first court appearance of the fake doctor accused in the case.

Prosecutors say their case against the person who administered the injections – Kavonceya Iman Cornelius of Salisbury – is strong and continuing to grow, reports the Salisbury Post.

Cornelius is charged with second degree murder.

Investigators believe the victim, 19-year-old Symone Marie Jones, died Jan. 12 as a result of cosmetic silicone injections administered by Cornelius. Autopsy results have not been presented yet for Jones.

“The case is fairly strong,” said Assistant District Attorney Gregory Butler, according to The Post.

Cornelius, who is in the Rowan County Detention Center, is not licensed to perform such procedures, police said. She was assigned a court appointed lawyer during a first court appearance on Wednesday.

Prosecutors told the court another victim from the South Carolina/Georgia area has contacted police, and said she also received silicone injections from Cornelius, it was reported.

That victim, a woman named Kaniya Eboni Bernard, said she received injections from Cornelius on several occasions and began to feel ill in November, the Post reported.

Charlotte TV station WSOC said Cornelius has a $100,000 bond, and will have her next court appearance on April 5. Salisbury police collected syringes during a search of Cornelius’ home, WSOC reported.

Police say the investigation found Cornelius had been conducting these medical procedures in her home, using non-medical grade silicone.

Jones was born Eugene Jones II, and is from the Fayetteville area. Her family says she began transitioning from male to female a year ago, including breast implants.

A GoFundMe page set up to offset the cost of Jones’ funeral said “a bad silicon (sic) injection … cut her lungs and caused internal bleeding. Also, the silicon consisted of a substance that poisoned her bloodstream.”

  Comments